Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 2, 2019, 1:38 PM CDT for 4 counties in Arkansas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2019, 1:38 PM CDT (18:38 UTC)
- Expired
- May 2, 2019, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 31 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:46 PM CDT | TSTM WND DMG | 3 Wnw Cabot, AR | TREES TOPPED AND BLOWN DOWN NEAR THE INTERSECTION OF HWY 89 AND HWY 5 NEAR CABOT. POSSIBLE TORNADO, TIME ESTIMATED FROM RADAR. |
| May 2, 1:52 PM CDT | TORNADO | 2 Sw Otto, AR | HOUSE REPORTED TO BE DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WFUS54 KLZK 021838
TORLZK
ARC045-085-119-145-021915-
/O.NEW.KLZK.TO.W.0013.190502T1838Z-190502T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
138 PM CDT Thu May 2 2019
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northwestern Lonoke County in central Arkansas...
Southeastern Faulkner County in central Arkansas...
Southwestern White County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 215 PM CDT.
* At 138 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Olmstead, or near Little Rock AFB, moving north at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cabot... Vilonia...
Enola... Mount Vernon...
Holland... El Paso...
Otto... Floyd...
Hamlet...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3496 9206 3496 9228 3523 9235 3524 9214
3523 9193
TIME...MOT...LOC 1838Z 185DEG 26KT 3501 9217
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Cavanaugh1 follow-up statement
921
WWUS54 KLZK 021915
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
215 PM CDT Thu May 2 2019
ARC045-085-119-145-021925-
/O.EXP.KLZK.TO.W.0013.000000T0000Z-190502T1915Z/
Lonoke AR-Faulkner AR-White AR-Pulaski AR-
215 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR NORTHWESTERN LONOKE...SOUTHEASTERN
FAULKNER...SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI COUNTIES HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
A Tornado Watch remains in effect until 700 PM CDT for central
Arkansas.
LAT...LON 3496 9206 3496 9228 3523 9235 3524 9214
3523 9193
TIME...MOT...LOC 1915Z 185DEG 26KT 3526 9214
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 2, 12:47 PM CDT, 51 minutes earlier.
Area forecast discussion, May 2, 12:47 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1247 PM CDT Thu May 2 2019 .AVIATION... For the 18Z TAFs, moderate to heavy rainfall should continue through central portions of the state through early to mid afternoon. This rainfall, in addition to low broken to overcast skies, will result in MVFR and IFR conditions across the forecast area. Expect conditions to improve slightly this evening, however restrictions should return late tonight and early Friday due to low clouds and fog development. && .PREV DISCUSSION...(ISSUED 659 AM CDT Thu May 2 2019) UPDATE... Updated to include the 12z aviation discussion. AVIATION... SHRA/TSRA were ongoing across western and northern terminals this morning. VFR conditions were seen at KBPK, KPBF and KLLQ, elsewhere MVFR conditions were observed. Ceilings will gradually lower through the day becoming MVFR as SHRA expand in coverage and spread northeastward. Precipitation will come to an end from southwest to northeast this afternoon into the evening. MVFR ceilings will prevail overnight with areas of fog developing by early Friday morning 08/10z. Winds will generally be southerly at less than 15 knots. PREV DISCUSSION...(ISSUED 416 AM CDT Thu May 2 2019) SHORT TERM...Today Through Friday Night It was another unsettled evening across much of AR. Radar indicated two main areas of convection in progress as of 04Z this morning. The northern end of an MCS was affecting the southwest half of AR, while another area of convection was ongoing across northeast AR. Between these systems, a remnant cold pool was propagating across central AR resulting in elevated scattered showers and isolated thunderstorms. All storms across the state are below severe limits at this time. Across western portions of AR, radar indicated substantial precipitation fell across this area overnight, with general 1 to 2 inches over the higher elevations of the Ouachitas. Additional heavy rain will be possible today as the system slowly moves east across the state. Limited instability, from time of day, will help keep storms below severe limits. Flash flooding will be the main concern given antecedent conditions. High temperatures to day will range from the upper 60s to around 80 degrees. Precipitation should come to an end this afternoon and evening before another complex of showers and thunderstorms move into the region Friday. On Friday into Friday night another mesoscale convective system is expected to develop over Texas before moving into AR. Strong to severe thunderstorms will be possible with damaging winds becoming the main concern. Marginally severe hail will be possible as well. One major factor to consider with this severe potential would be the development of stratiform precipitation out ahead of the main convection to help stabilize the atmosphere. Friday and Friday evening will be monitored closely for any changes to this severe potential. Confidence remains low in this portion of the forecast with so many model discrepancies as to timing and placement of features. This active weather pattern is a result of persistent troughing over the western CONUS and strong persistent ridging over the Western Atlantic. Between these features, southwest upper level winds continues to bring embedded impulses through the flow which in part is interacting with a nearly stationary boundary northwest of AR and partly a result of rich Gulf of Mexico moisture streaming northward pooling in proximity to the boundary. These ingredients will come together to produce a long-duration heavy rain event across the state. As much as one to three inches of additional rainfall will be possible along the I30/Hwy 67/167 corridor through the short term. Flash flooding still posses the greatest risk during the short term. LONG TERM...Saturday Through Wednesday Convection wl be ending from the Sat night as a storm system shifts further to the E of the FA. Models still show a lull in the unsettled wx pattern for Sun and much of Mon as sfc high pres passes acrs the region. Weak ridging in the upper lvls wl also help to keep dry conds in place. However, moisture/rain chances wl once again return heading into Tue and Wed as the upper flow again returns fm the SW. Several upper impulses wl traverse the Mid-South, also aided by a slow movg CDFNT fm the NW, to bring additional rounds of SHRA/TSRA to much of AR. Once again, wl closely monitor heavy rain/severe wx potential heading into the next work week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 7 PM CDT this evening FOR Baxter-Boone- Conway-Fulton-Izard-Johnson-Logan-Marion-Montgomery-Newton-Pike- Polk-Pope-Scott-Searcy-Stone-Van Buren-Yell. && Aviation...CROSS
Hazardous weather outlook, May 2, 4:49 AM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 449 AM CDT Thu May 2 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 449 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A complex of showers and thunderstorms will continue to move through the state this morning into the early afternoon hours. The potential exists for heavy rainfall leading to isolated flash flooding. One to two inches of rain is expected today. Organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Unsettled weather will continue Friday and Saturday, as a front meanders over Arkansas. Good chances for showers and thunderstorms will remain in the forecast. Localized flash flooding will be a concern, but organized severe weather is not expected. The front will move out of the area later in the weekend. A return to an unsettled weather pattern will occur by the middle of next week. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
In the hours before
Local storm report, May 2, 12:38 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1238 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLASH FLOOD HOT SPRINGS 34.49N 93.05W
05/02/2019 GARLAND AR SOCIAL MEDIA
OBSERVED A VIDEO OF FLASH FLOODING ALONG CENTRAL AVE.
AT FILES RD. THE INTERSECTION WAS COMPLETELY UNDER WATER
AND THERE WAS A VEHICLE STRANDED IN THE FLOODING.
&&
EVENT NUMBER LZK1900033
CAVANAUGHLocal storm report, May 2, 12:59 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG MABELVALE 34.66N 92.39W
05/02/2019 PULASKI AR DEPT OF HIGHWAYS
A GARAGE DOOR WAS BLOWN IN, AND SOME ROOFING MATERIAL
WAS REMOVED FROM A BUSINESS AT 10601 OTTER CREEK BLVD.
IN MABELVALE. ESTIMATE THUNDERSTORM WINDS OF 60 TO 70
MPH.
&&
EVENT NUMBER LZK1900034
CAVANAUGHLocal storm report, May 2, 1:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
135 PM CDT THU MAY 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TORNADO 2 NNW SYLVAN HILLS 34.88N 92.24W
05/02/2019 PULASKI AR NWS EMPLOYEE
TREES REPORTED TO BE BLOWN DOWN.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:55 PM CDT | Special Weather Statement | LZK | Scott | 35 min |
| May 1, 8:53 PM CDT | Special Weather Statement | LZK | Logan | 37 min |
| May 1, 9:11 PM CDT | Special Weather Statement | LZK | Polk | 64 min |
| May 1, 10:02 PM CDT | Special Weather Statement | LZK | Logan, Polk, Scott | 58 min |
| May 1, 10:59 PM CDT | Special Weather Statement | LZK | Johnson | 46 min |
| May 1, 11:14 PM CDT | Special Weather Statement | LZK | Montgomery | 31 min |
| May 1, 11:31 PM CDT | Special Weather Statement | LZK | Johnson | 29 min |
| May 2, 10:18 AM CDT | River Flood Warning | LZK | Randolph | 35 hr |
| May 2, 10:34 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 24 days |
| May 2, 12:27 PM CDT | Flash Flood Warning | LZK | Garland, Hot Spring, Saline | 2 hr |
| May 2, 12:44 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski | 3 hr |
| May 2, 1:07 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 38 min |
| May 2, 1:17 PM CDT | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski | 28 min |
| May 2, 1:30 PM CDT | Tornado Warning | LZK | Lonoke | 30 min |
| May 2, 1:32 PM CDT | Flash Flood Warning | LZK | Hot Spring | 5 hr |
| May 2, 2:01 PM CDT | Tornado Warning | LZK | Lonoke, White | 29 min |
| May 2, 2:11 PM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, White | 3 hr |
| May 2, 2:36 PM CDT | Tornado Warning | LZK | Jackson, Lawrence | 39 min |
| May 2, 2:43 PM CDT | Flash Flood Warning | LZK | Jackson, Prairie, White, Woodruff | 3 hr |
| May 2, 3:05 PM CDT | Flash Flood Warning | LZK | Hot Spring | 115 min |
| May 2, 3:32 PM CDT | Tornado Warning | LZK | Jackson | 43 min |
| May 2, 3:40 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, Woodruff | 3 hr |
| May 2, 4:06 PM CDT | Tornado Warning | LZK | Jackson | 24 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.